Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 151, NWS Little Rock, AR

May 24, 2016Conway County, Faulkner County, Perry County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 24, 2016, 7:06 PM CDT for Conway County, Faulkner County, Perry County, Arkansas. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 7:06 PM CDT (00:06 UTC)
Expired
May 24, 2016, 7:30 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conway County, AR, Faulkner County, AR, Perry County, AR

The radar

The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:20 PM CDTHAIL 0.884 Wsw Conway, AR
May 24, 7:22 PM CDTHAIL 1.51 Sw Conway, AR
May 24, 7:30 PM CDTHAIL 1.75Conway, ARSEVERAL VIDEOS AND PICTURES ON SOCIAL MEDIA WITH MEASURED GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

365 
WUUS54 KLZK 250006
SVRLZK
ARC029-045-105-250030-
/O.NEW.KLZK.SV.W.0151.160525T0006Z-160525T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
706 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN PERRY COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 730 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOAD SUCK...
  OR NEAR CONWAY...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CONWAY...              GREENBRIER...          VILONIA...
  WOOSTER...             MENIFEE...             SPRINGHILL...
  PICKLES GAP...         TOAD SUCK...           HOLLAND...
  SALTILLO...            HAMLET...              

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 119 AND 133.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 9223 3500 9223 3500 9257 3511 9262
      3525 9232 3502 9222
TIME...MOT...LOC 0006Z 254DEG 25KT 3507 9251 

HAIL...1.00IN
WIND...60MPH
 
$$

226
1 follow-up statement
117 
WWUS54 KLZK 250019
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CDT TUE MAY 24 2016

ARC029-105-250028-
/O.CAN.KLZK.SV.W.0151.000000T0000Z-160525T0030Z/
PERRY AR-CONWAY AR-
719 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
SOUTHEASTERN CONWAY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3500 9223 3501 9252 3508 9255 3510 9254
      3512 9256 3512 9252 3515 9251 3525 9232
      3502 9222
TIME...MOT...LOC 0018Z 253DEG 24KT 3509 9243 

$$

ARC045-250030-
/O.CON.KLZK.SV.W.0151.000000T0000Z-160525T0030Z/
FAULKNER AR-
719 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL FAULKNER COUNTY...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONWAY...MOVING
EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CONWAY...              GREENBRIER...          VILONIA...
SPRINGHILL...          PICKLES GAP...         TOAD SUCK...
HOLLAND...             SALTILLO...            HAMLET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3500 9223 3501 9252 3508 9255 3510 9254
      3512 9256 3512 9252 3515 9251 3525 9232
      3502 9222
TIME...MOT...LOC 0018Z 253DEG 24KT 3509 9243 

HAIL...1.50IN
WIND...60MPH
 
$$

226

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:45 PM CDT, 21 minutes earlier.

Area forecast discussion, May 24, 6:45 PM CDT, 21 minutes before
Area Forecast Discussion...Update for Aviation
National Weather Service Little Rock AR
645 PM CDT TUE MAY 24 2016

.Aviation...

VFR flight conditions will be seen overall to start this evening,
except over northern AR where MVFR and isolated IFR will be
possible. Area of showers and thunderstorms over northern to
northcentral AR will continue to move east. Central and southern TAF
sites will only see isolated showers this evening. Tonight
convection over OK will gradually move southeast and reach AR. It is
expected to weaken and due to uncertainty, only used VCSH or VCTS.
Areas of IFR and MVFR will be more widespread Wednesday AM. Winds
will be SE to SW at 5 to 10 mph, while light and variable in spots.
(59)

&&

.Prev Discussion... /Issued 255 PM CDT TUE MAY 24 2016/

.SHORT TERM...Tonight Through Wednesday Night

Cont to monitor convective trends this aftn acrs the fa. most of the
activity thus far has been confined to the nrn part of the cwa...on
the periphery of the upr rdg. persistent sly winds have brought
warmer and more humidity back to the region today...with mid aftn
temps in the 80s in most areas. the exception being the rain-cooled
locations in nrn AR.

Some of the rapid model update data sources rmn at odds with initial
convection ovr the fa this aftn...so fcst confidence heading into
tngt regarding pops in not that great. bottom line is the timing and
areal of coverage of convection heading into wed wl be determined by
smaller scale influences...ie bndrys and possible mcs activity.

For tngt...wl cont current fcst trends with highest pops mentioned
ovr the nwrn part of the fa...with lesser chcs over sern AR. There
is the possibility that another complex storms could organize ovr OK
tngt then translate into wrn AR wed mrng...with an overall dcrs in
coverage heading into wed aftn. models actually indc some weak upr
ridging ovr the area later wed into wed ngt. did leave slgt chc pops
ovr nrn ar late in the pd.

&&

.LONG TERM...Thursday Through Tuesday

Moisture will continue to stream on the west side of the upper ridge
heading into the weekend. Expect rain chances to be on the increase,
especially Thursday night into Friday as a storm system moves
northeast out of Texas and overspreads the state Friday. Remnants
of the system will still be seen on Saturday, particularly over
Northeast Arkansas. By Sunday through the early part of the work
week, quiet weather will resume. To start temperatures will remain
near seasonal normals with the threat to go a few degrees above by
next week as ridging returns.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short term...44 / Long term...61
Hazardous weather outlook, May 24, 5:00 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAY 24 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THROUGH MUCH OF THE PERIOD...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST AHEAD OF A NEARLY STATIONARY FRONT
IN THE PLAINS. PRECIPITATION SHOULD BE MORE WIDESPREAD FRIDAY AS A
STORM SYSTEM APPROACHES FROM THE SOUTHWEST UNITED STATES.

AS FAR AS RAINFALL IN THE COMING DAYS...ONE TO TWO INCH AMOUNTS ARE
EXPECTED IN THE NORTHWEST HALF OF ARKANSAS. LESSER AMOUNTS WILL BE
NOTED FARTHER SOUTH AND EAST.

AT THIS TIME...RAIN IS NOT EXPECTED TO BECOME EXCESSIVE...AND ANY
SEVERE WEATHER WILL BE SPOTTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

In the hours before

Special weather statement, May 24, 3:34 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT TUE MAY 24 2016

ARZ012-013-021>023-242100-
JOHNSON AR-SEARCY AR-VAN BUREN AR-NEWTON AR-POPE AR-
334 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VAN BUREN...
NORTHEASTERN JOHNSON...SOUTHERN NEWTON...SOUTHWESTERN SEARCY AND
NORTHERN POPE COUNTIES UNTIL 400 PM CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSETTA...OR 15 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 55
MPH.

SMALL HAIL FROM PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...         LAMAR...               ROSETTA...
SMYRNA...              BERTHA...              WITTS SPRING...
DEVILS KNOB...         WALNUT...              HOLMAN...
DILLEN...              SOLO...                MOORE...
BROOMFIELD...          BEN HUR...             FORT DOUGLAS...
BROCK CREEK CAMPGROU...
TREAT...               WAYTON...
SAND GAP...            MOUNTAIN MAN TRAILHE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3588 9283 3549 9278 3546 9350 3588 9342
      3594 9329
TIME...MOT...LOC 2033Z 240DEG 49KT 3567 9337

59
Special weather statement, May 24, 4:41 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT TUE MAY 24 2016

ARZ012-013-022-023-242215-
SEARCY AR-VAN BUREN AR-NEWTON AR-POPE AR-
441 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
SOUTHEASTERN NEWTON...SOUTHWESTERN SEARCY AND NORTHEASTERN POPE
COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMYRNA...OR 23 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 40
MPH.

SMALL HAIL FROM PEA TO HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN AND DANGEROUS
LIGHTNING ARE ALSO OCCURRING WITH THIS STORM. LOCALIZED
FLOODING MAY BE SEEN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARSHALL...            SMYRNA...              KAY...
BOHANNON...            EULA...                WATTS...
WOOLUM...              WITTS SPRING...        ROCKY HILL...
MARSENA...             SOLO...                DABNEY...
MOORE...               IMO...                 GILBERT...
BEN HUR...             ZACH...                ALREAD...
RUPERT...              CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3601 9266 3564 9250 3547 9317 3587 9306
TIME...MOT...LOC 2140Z 238DEG 34KT 3569 9296

59
Special weather statement, May 24, 5:03 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT TUE MAY 24 2016

ARZ007-014>016-024-242245-
IZARD AR-INDEPENDENCE AR-STONE AR-SHARP AR-CLEBURNE AR-
503 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDEPENDENCE...SOUTHERN
IZARD...SOUTHWESTERN SHARP...NORTHEASTERN CLEBURNE AND EASTERN STONE
COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LONE STAR TO 6 MILES
SOUTHWEST OF MOUNTAIN VIEW...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...          MOUNTAIN VIEW...       MELBOURNE...
CAVE CITY...           CUSHMAN...             MOUNT PLEASANT...
CONCORD...             SIDNEY...              BRANDENBERG...
STELLA...              LONE STAR...           LACROSSE...
GID...                 LUNENBURG...           CROKER...
HERPEL...              SOUTHSIDE IN INDEPEN...
EVENING SHADE...
BETHESDA...            GUION...

LAT...LON 3606 9144 3558 9170 3574 9228 3611 9203
TIME...MOT...LOC 2203Z 283DEG 33KT 3605 9201 3579 9216

64
Special weather statement, May 24, 5:18 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT TUE MAY 24 2016

ARZ012-013-022-023-242300-
SEARCY AR-VAN BUREN AR-NEWTON AR-POPE AR-
518 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
SOUTHEASTERN NEWTON...SOUTHWESTERN SEARCY AND NORTHEASTERN POPE
COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SOLO...OR 22 MILES NORTH OF RUSSELLVILLE...MOVING EAST
AT 40 MPH.

SMALL PEA SIZE TO HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN AND DANGEROUS
LIGHTNING ARE ALSO OCCURRING WITH THESE STORMS. LOCALIZED FLOODING
MAY ALSO BE SEEN.

LOCATIONS IMPACTED INCLUDE...
CLINTON...             MARSHALL...            HECTOR...
SMYRNA...              KAY...                 BOHANNON...
WATTS...               WOOLUM...              WITTS SPRING...
ROCKY HILL...          CHOCTAW...             BROOMFIELD...
SOLO...                DABNEY...              MOORE...
IMO...                 BEN HUR...             ALREAD...
RUPERT...              CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3594 9266 3553 9238 3544 9318 3572 9310
TIME...MOT...LOC 2217Z 253DEG 37KT 3560 9310

59
Special weather statement, May 24, 5:38 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT TUE MAY 24 2016

ARZ022-023-031-032-242315-
VAN BUREN AR-CONWAY AR-POPE AR-FAULKNER AR-
538 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAN BUREN...NORTH
CENTRAL FAULKNER...CENTRAL POPE AND NORTHEASTERN CONWAY COUNTIES
UNTIL 615 PM CDT...

AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOVER...OR 8 MILES NORTH OF RUSSELLVILLE...MOVING EAST AT 40 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN AND DANGEROUS
LIGHTNING ARE ALSO OCCURRING WITH THIS STORM. LOCALIZED     FLOODING
MAY BE SEEN WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...        DARDANELLE...          ATKINS...
POTTSVILLE...          DOVER...               LONDON...
GUY...                 HECTOR...              DAMASCUS...
TWIN GROVES...         CATHOLIC POINT...      LANTY...
ST. VINCENT...         CLEVELAND...           HATTIEVILLE...
HAPPY BEND...          BLICK...               TARAL...
CLAUDE...              MIDDLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3532 9234 3523 9316 3527 9320 3527 9323
      3545 9318 3553 9238
TIME...MOT...LOC 2236Z 253DEG 36KT 3539 9316

59
Special weather statement, May 24, 6:15 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT TUE MAY 24 2016

ARZ022-023-031-032-250000-
VAN BUREN AR-CONWAY AR-POPE AR-FAULKNER AR-
615 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAN BUREN...NORTHWESTERN
FAULKNER...EAST CENTRAL POPE AND NORTHEASTERN CONWAY COUNTIES UNTIL
700 PM CDT...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HECTOR...OR 12 MILES NORTHEAST OF RUSSELLVILLE...MOVING EAST AT 25
MPH.

SMALL HAIL FROM PEA TO HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN AND DANGEROUS
LIGHTNING ARE ALSO OCCURRING WITH THESE STORMS. LOCALIZED FLOODING
MAY ALSO BE SEEN.

LOCATIONS IMPACTED INCLUDE...
CLINTON...             GREENBRIER...          ATKINS...
GUY...                 HECTOR...              DAMASCUS...
TWIN GROVES...         BETHLEHEM...           CATHOLIC POINT...
SOLGOHACHIA...         LANTY...               ST. VINCENT...
CLEVELAND...           SPRINGFIELD...         HATTIEVILLE...
WOOLLY HOLLOW STATE ...
HAPPY BEND...          BLICK...
MALLET TOWN...         CLAUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3527 9304 3545 9306 3558 9234 3522 9227
TIME...MOT...LOC 2314Z 261DEG 23KT 3537 9296

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:14 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner17 min
May 24, 7:28 PM CDTSevere Thunderstorm WarningLZKFaulkner32 min
May 24, 7:33 PM CDTSevere Thunderstorm WarningLZKConway27 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White24 min
May 24, 7:57 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner17 min
May 24, 8:31 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White29 min
May 25, 2:13 AM CDTSpecial Weather StatementLZKScott47 min
May 25, 3:00 AM CDTSpecial Weather StatementLZKScott45 min
May 25, 4:25 AM CDTSpecial Weather StatementLZKNewton50 min
May 25, 4:28 AM CDTSpecial Weather StatementLZKPolk, Scott47 min
May 25, 5:08 AM CDTSpecial Weather StatementLZKScott52 min
May 25, 5:52 AM CDTSpecial Weather StatementLZKMontgomery, Polk, Yell38 min
May 25, 6:30 AM CDTSpecial Weather StatementLZKGarland, Montgomery45 min
May 25, 6:53 AM CDTRiver Flood WarningLZKRandolph18 days
May 25, 9:40 AM CDTRiver Flood WarningLZKWhite, Woodruff27 days
May 25, 9:42 AM CDTRiver Flood WarningLZKJackson, Woodruff19 days
May 25, 12:00 PM CDTSpecial Weather StatementLZKCleburne, Independence, Izard, Stone45 min
May 25, 5:21 PM CDTSevere Thunderstorm WarningLZKDrew24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.